Ask an expert
Question

10 Mar 2007

Break-through bleeding
I have been on the pill for 6 years now and I often experience breakthrough bleeding, which often lasts 2-3 weeks at a time. My several gynae's over time, have tried differentspills but nothing seems to change what happens. I am however, on other medication such as Topamax, Molypaxin and Wellbutrin and my gynae is aware of this. I also know that these cann have an effect on the pill, but why does it only happen from time to time? What I would also like to know is with all this happening, does it increase my chances of falling pregnant even though I am on the contraceptive pill? (I am currently on Yasmin). I am currently not sexually active because I fear that that the effectiveness of my contraception is reduced and I would like your advice on the matter.
Answer 410 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Topamax in does greater than 200mg/day can interfere with the efficacy of the Pill. A different form of contraception may be advisable.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18604 votes
Vote